Lantus, Novolog, Metformin, Januvia...questions! - Page 3

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment

Diabetes Treatment As there is currently no cure for the chronic, Diabetes mellitus – the emphasis must be on treatment and management to avoid complications. Please use this section to discuss how you carefully control and manage your Diabetes. Please let us know what is and isn’t working for you. Feel free to discuss all areas of treatment and management of Diabetes including diet, exercise, weight loss, insulin usage, oral drugs and more.


Like Tree50Likes

Lantus, Novolog, Metformin, Januvia...questions! - Page 3


Closed Thread
 
Shared Thread Thread Tools
Old 05-28-2015, 01:41   #21
Active Member
 
Join Date: May 2015
Location: United States
Posts: 9

Member Type
Type 2
Diagnosed in 1996

9 likes received
6 likes given
Default

Question, has anyone found a completely natural replacement to any of these medications like a severe diet change or some kind of natural supplement that lowers our a1c? You would think with all the $$$$$ that has been poured into research for Diabetes they would be able to come up with something that doesn't have many negative side effects to our bodies that some of these common meds do.

debbiesanders is offline  
Old 05-28-2015, 03:10   #22
Senior Member
 
Join Date: Apr 2011
Location: United States
Posts: 8,795

Member Type
Type Undiagnosed
Diagnosed in 2010

6333 likes received
12139 likes given
Default

LC/HF is the most normal treatment. If after a trial of a month and it is still not in line, metformin or insulin are the next line of healthy treatment. Is this what you are asking?




harilal and macksvicky like this.
__________________

View Patdart's full Diabetes Forum profile here.
Patdart is offline  
Old 05-28-2015, 04:25   #23
Active Member
 
Join Date: Jun 2014
Location: Ontario, Canada
Posts: 31

Member Type
Type 2
Diagnosed in 1999

15 likes received
25 likes given
Default

I take metformin, lantus, glyburide and januvia. My doctor put me on Januvia a couple of months ago and I noticed a drop in my b.s. levels right away. The action of Januvia is on your liver. It stops the liver from making glucose and that is what my liver does every night and why I get the b.s. level spikes in the morning. All the meds I am taking right now seem to be working for me and I have no problems yet. I will be seeing an endocrinologist next week and I will see what she says about all these meds I am taking.

Ednoral is offline  
 
Old 05-28-2015, 14:44   #24
Senior Member
 
macksvicky's Avatar
 
Join Date: Sep 2014
Location: Missouri Ozarks
Posts: 1,235

Member Type
Type 2
Diagnosed in 2002

2609 likes received
11320 likes given
Default

Actually, metformin works mainly in the liver, helping with insulin resistance and curbing the liver dumps. Januvia works in the pancreas, forcing it to produce more insulin. I'm on metformin and Lantus, both of which work well and very low in bad side effects.

Shanny and VeeJay like this.
__________________
Vicky

A1C at DX 2002 7.2
7/14 8.8
10/14 5.2
1/15 4.8
4/15 4.8
9/15 5.2

3/16 5.4
Weight was 280 now 186, 94# lost so far
macksvicky is offline  
Old 05-28-2015, 15:03   #25
Moderator
 
VeeJay's Avatar
 
Join Date: Jan 2012
Location: Midwest USA
Posts: 9,417

Member Type
Type 2
Diagnosed in 2010

11986 likes received
4455 likes given
Default

Glyburide and januvia are both potent drugs that have serious side effects and can eventually wear out the pancreas. Yes, they work - but at a cost.

Metformin is a safe drug that has been around for years and has a good track record. This drug, along with a LCHF way of eating can do wonders for BG. If one's pancreas can't keep up, however, then insulin would be my personal choice rather than any other drug.

Shanny, RCG, harilal and 1 others like this.
__________________
Diagnosed 2010
Eat LCHF to control BG
My low-carb recipe collection on Pinterest
https://www.pinterest.com/VRStudio1/...light-recipes/
VeeJay is offline  
Old 05-28-2015, 19:01   #26
Senior Member
 
Join Date: Apr 2015
Location: USA
Posts: 1,865

Member Type
Type 2
Diagnosed in 2002

2403 likes received
1571 likes given
Default

My doctor started me on Metformin when I was first diagnosed with type II over 8 years ago. He then after a year or so added Januvia to my meds.

That year I had 3 or 4 severe upper respiratory infections, all of which required me to go on antibiotics to get them cleared up. At the time it seemed I was coughing and sick continually all year long. It finally occurred to me that all of this started soon after I started taking Januvia. On line research revealed to me that one of the side effects are UPPER RESPRIATORY PROBLEMS! I stopped taking Januvia that day, with no impact on my Ac1 results.

Beware of this stuff....! Read all of the potential side effects and watch for them...

Shanny, harilal and macksvicky like this.
div2live is offline  
Closed Thread

Tags
januvia, lantus, metformin, novolog

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Questions about Metformin and other things puppydfh Diabetes 22 06-07-2013 15:45
New, taking Humalog/Lantus, have questions Lbm79 Diabetes 1 04-25-2013 14:51
Novolog/Lantus and Hunger? alanthiana Diabetes Medication and Supplies 3 10-16-2012 20:00
Lantus Questions tmtwins Diabetes Treatment 16 07-08-2012 20:14
How Much Novolog and Lantus is Too Much? righteousdude2 Diabetes 2 06-01-2011 14:00

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 20:58.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.